Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 29, NWS Albuquerque, NM

May 11, 2008

NWS Albuquerque, NM issued this wind advisory at May 11, 2008, 3:15 PM MDT. It took effect at May 12, 2008, 10:25 AM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 11, 2008, 3:15 PM MDT (21:15 UTC)
In effect from
May 12, 2008, 10:25 AM MDT
Expired
May 12, 2008, 9:00 PM MDT
In force
11 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 112115
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT SUN MAY 11 2008

...STRONG SOUTHWEST WINDS EXPECTED MONDAY...

.SOUTHWEST WINDS WILL BECOME STRONG ACROSS NORTHERN AND CENTRAL
NEW MEXICO MONDAY AFTERNOON THROUGH EARLY EVENING AS AN UPPER
LEVEL TROUGH APPROACHES FROM THE NORTHWEST. BREEZY TO WINDY
CONDITIONS WILL DEVELOP EARLY MONDAY MORNING OVER THE HIGH
TERRAIN AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN
CHAIN...THEN SPREAD INTO THE VALLEYS AND LOWER ELEVATIONS OF THE
PLAINS BY LATE MORNING. FROM 1 IN THE AFTERNOON UNTIL 9 IN THE
EVENING...WINDS WILL REACH THEIR PEAK WITH GUSTS UP TO 50 MPH.
LATER IN THE EVENING WINDS WILL GRADUALLY DIMINISH. HOWEVER...THEY
WILL REMAIN BREEZY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
FOR MUCH OF THE NIGHT.

NMZ001>021-026-120400-
/O.NEW.KABQ.WI.Y.0029.080512T1900Z-080513T0300Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
315 PM MDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY. 

EXPECT SOUTHWEST WINDS AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS FROM
45 TO 50 MPH. THE STRONGEST WINDS WILL FAVOR THE HIGH TERRAIN AND
LOCATIONS EAST OF THE NORTHERN AND CENTRAL MOUNTAINS. BLOWING DUST
WILL DROP THE VISIBILITY BELOW 1 MILE AT TIMES IN DUST PRONE
LOCATIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD ANTICIPATE
DANGEROUS CROSS WINDS ON NORTHWEST TO SOUTHEAST ORIENTED
ROADWAYS...SUCH AS U.S. HIGHWAY 285 FROM ELDORADO TO ROSWELL AND
U.S. HIGHWAY 550 FROM BLOOMFIELD TO CUBA.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

1/40/44
4 follow-up statements
000 
WWUS75 KABQ 120346
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
946 PM MDT SUN MAY 11 2008

...STRONG SOUTHWEST WINDS EXPECTED MONDAY ACROSS NORTHERN AND
CENTRAL NEW MEXICO...

.STRONG SOUTHWEST WINDS WILL DEVELOP MONDAY AS A WEATHER SYSTEM
OVER NORTHERN NEVADA MOVES RAPIDLY TO THE FOUR CORNERS AREA BY
MONDAY EVENING. BREEZY TO WINDY CONDITIONS WILL DEVELOP EARLY
MONDAY MORNING OVER THE HIGH TERRAIN AND ALONG THE EAST SLOPES OF
THE CENTRAL MOUNTAIN CHAIN...THEN SPREAD INTO THE VALLEYS AND
LOWER ELEVATIONS OF THE PLAINS BY LATE MORNING. AFTER 1 PM
MDT...WIND SPEEDS WILL PEAK WITH GUSTS UP TO 50 MPH. WIND SPEEDS
WILL DECREASE AFTER SUNSET...BUT REMAIN BREEZY ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN FOR MUCH OF THE LATE EVENING.

NMZ001>021-026-121200-
/O.CON.KABQ.WI.Y.0029.080512T1900Z-080513T0300Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
946 PM MDT SUN MAY 11 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY. 

SOUTHWEST WINDS WILL INCREASE SPEED TO 35 MPH...WITH GUSTS TO 50
MPH DEVELOPING BY EARLY AFTERNOON. EXPECT STRONGEST WINDS OVER
SUMMITS AND HILLTOPS...AND EAST OF THE NORTHERN AND CENTRAL
MOUNTAINS. BLOWING DUST WILL DROP VISIBILITIES TO A MILE OR LESS
AT TIMES.

WIND SPEEDS WILL DECREASE GRADUALLY AFTER SUNSET TO EASE HAZARDOUS
WIND CONDITIONS BY LATE EVENING. BREEZY WINDS WILL CONTINUE PAST
MIDNIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

TIE DOWN LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THE WIND...OR
BRING THEM INSIDE IF POSSIBLE. IF DRIVING LARGE OR TALL VEHICLES...EXPECT
DANGEROUS CROSS WINDS ON ROADS ORIENTED NORTHWEST AND SOUTHEAST.
THESE INCLUDE HIGHWAY 285 FROM ELDORADO TO ROSWELL...AND HIGHWAY
550 FROM BLOOMFIELD TO CUBA.

ALL DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE.

$$

SHY
000 
WWUS75 KABQ 121013
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 AM MDT MON MAY 12 2008

...STRONG SOUTHWEST WINDS EXPECTED TODAY ACROSS NORTHERN AND
CENTRAL NEW MEXICO...

.STRONG SOUTHWEST WINDS WILL DEVELOP BY EARLY THIS AFTERNOON AS A
WEATHER SYSTEM OVER THE GREAT BASIN MOVES RAPIDLY TOWARD THE FOUR
CORNERS AREA THIS EVENING. BREEZY TO WINDY CONDITIONS WILL DEVELOP
EARLY THIS MORNING OVER THE HIGH TERRAIN AND ALONG THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN...THEN SPREAD INTO THE VALLEYS AND
LOWER ELEVATIONS OF THE PLAINS BY LATE MORNING. AFTER 1 PM MDT...
WIND SPEEDS WILL PEAK WITH GUSTS UP TO 50 MPH. WIND SPEEDS WILL
DECREASE AFTER SUNSET...BUT REMAIN BREEZY ALONG AND EAST OF THE
CENTRAL MOUNTAIN CHAIN FOR MUCH OF THE LATE EVENING.

NMZ001>021-026-122200-
/O.CON.KABQ.WI.Y.0029.080512T1900Z-080513T0300Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
413 AM MDT MON MAY 12 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH...WITH
GUSTS TO 50 MPH BY EARLY AFTERNOON. EXPECT STRONGEST WINDS OVER
SUMMITS AND HILLTOPS...AND EAST OF THE NORTHERN AND CENTRAL
MOUNTAINS. BLOWING DUST MAY DROP VISIBILITIES TO A MILE OR LESS AT
TIMES.

WIND SPEEDS WILL DECREASE GRADUALLY AFTER SUNSET TO EASE
HAZARDOUS WIND CONDITIONS BY LATE EVENING. BREEZY WINDS WILL
CONTINUE PAST MIDNIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN.

TIE DOWN LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THE WIND...OR
BRING THEM INSIDE IF POSSIBLE. IF DRIVING HIGH PROFILE VEHICLES...
EXPECT DANGEROUS CROSS WINDS ON NORTHWEST TO SOUTHEAST ORIENTED
ROADWAYS. THESE INCLUDE HIGHWAY 285 FROM ELDORADO TO ROSWELL...AND
HIGHWAY 550 FROM BLOOMFIELD TO CUBA.

ALL DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE.

$$

GUYER
000 
WWUS75 KABQ 121625
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1025 AM MDT MON MAY 12 2008

...STRONG SOUTHWEST WINDS TODAY ACROSS NORTHERN AND CENTRAL NEW
MEXICO...

.STRONG SOUTHWEST WINDS WILL CONTINUE TO INCREASE AS A WEATHER
SYSTEM OVER THE GREAT BASIN MOVES RAPIDLY TOWARD THE FOUR CORNERS
AREA TONIGHT. BREEZY TO WINDY CONDITIONS WILL CONTINUE THIS
MORNING OVER THE HIGH TERRAIN AND ALONG THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN...THEN SPREAD INTO THE VALLEYS AND LOWER
ELEVATIONS OF THE PLAINS BY LATE MORNING AND MIDDAY. AFTER 1 PM 
MDT...WIND SPEEDS WILL PEAK WITH GUSTS UP TO 50 MPH. WIND SPEEDS
WILL DECREASE AFTER SUNSET...BUT REMAIN BREEZY ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN FOR MUCH OF THE LATE EVENING.

NMZ004-005-010-011-130300-
/O.EXT.KABQ.WI.Y.0029.080512T1625Z-080513T0300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA
1025 AM MDT MON MAY 12 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS WILL AVERAGE BETWEEN 25 AND 35 MPH...WITH GUSTS TO 
50 MPH THROUGH THIS EVENING. EXPECT STRONGEST WINDS OVER SUMMITS
AND HILLTOPS...AND EAST OF THE NORTHERN AND CENTRAL MOUNTAINS.
BLOWING DUST MAY DROP VISIBILITIES TO A MILE OR LESS AT TIMES.

WIND SPEEDS WILL DECREASE AFTER DARK TO EASE HAZARDOUS WIND
CONDITIONS BY LATE EVENING. BREEZES WILL CONTINUE PAST MIDNIGHT
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

TIE DOWN LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THE WIND...OR
BRING THEM INSIDE IF POSSIBLE. IF DRIVING HIGH PROFILE VEHICLES...
EXPECT DANGEROUS CROSS WINDS ON NORTHWEST TO SOUTHEAST ORIENTED
ROADWAYS. ALL DRIVERS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE.

$$

NMZ001>003-006>009-012>021-026-130300-
/O.CON.KABQ.WI.Y.0029.080512T1900Z-080513T0300Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...ROY...CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...
SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...CARRIZOZO...
RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
1025 AM MDT MON MAY 12 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM UNTIL 9 PM MDT THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM UNTIL 9 PM MDT THIS
EVENING.

SOUTHWEST WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH...WITH
GUSTS TO 50 MPH BY EARLY AFTERNOON. EXPECT STRONGEST WINDS OVER
SUMMITS AND HILLTOPS...AND EAST OF THE NORTHERN AND CENTRAL
MOUNTAINS. BLOWING DUST MAY DROP VISIBILITIES TO A MILE OR LESS
AT TIMES.

WIND SPEEDS WILL DECREASE GRADUALLY AFTER SUNSET TO EASE HAZARDOUS
WIND CONDITIONS BY LATE EVENING. BREEZES WILL CONTINUE PAST
MIDNIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

TIE DOWN LOOSE ITEMS THAT COULD BE BLOWN ABOUT BY THE WIND...OR
BRING THEM INSIDE IF POSSIBLE. IF DRIVING HIGH PROFILE VEHICLES...
 EXPECT DANGEROUS CROSS WINDS ON NORTHWEST TO SOUTHEAST ORIENTED
ROADWAYS. THESE INCLUDE HIGHWAY 285 FROM ELDORADO TO ROSWELL...
AND HIGHWAY 550 FROM BLOOMFIELD TO CUBA.


$$

40
000 
WWUS75 KABQ 130241
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
841 PM MDT MON MAY 12 2008

NMZ001>021-026-130345-
/O.EXP.KABQ.WI.Y.0029.000000T0000Z-080513T0300Z/
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS...
ESPANOLA...RED RIVER/TAOS/SANTA FE...LAS VEGAS/RATON...ROY...
CLAYTON...GALLUP/GRANTS...ALBUQUERQUE...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...GLENWOOD...SOCORRO...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
841 PM MDT MON MAY 12 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WEST TO SOUTHWEST WINDS GUSTING LOCALLY TO 40 MPH WILL CONTINUE
THROUGH LATE EVENING...BUT WIDESPREAD HAZARDOUS WINDS ARE NO
LONGER EXPECTED. 

EXPECT WIND GUSTS OVER SUMMITS AND HILLTOPS...THROUGH GAPS AND
PASSES...AND BELOW CANYONS. WIND SPEEDS WILL TAPER OFF AFTER
MIDNIGHT.

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 11, 3:00 PM MDT, 15 minutes earlier.

Area forecast discussion, May 11, 3:00 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SUN MAY 11 2008

.DISCUSSION...
A MODERATE 500 MB RIDGE EXTENDS FROM NEW MEXICO TO MONTANA AS A
MODERATE 500 MB SHORT WAVE TROUGH PUSHES INTO THE PACIFIC NORTHWEST
THIS AFTERNOON.  A 1023 MB SURFACE HIGH PRESSURE MOVES SOUTH INTO
WEST TEXAS TRAILING A COLD FRONT FROM NORTH FLORIDA ACROSS THE GULF
OF MEXICO INTO SOUTH TEXAS. SOUTHERLY SURFACE WINDS TODAY WILL SHIFT
TO THE SOUTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH
IN RESPONSE TO THE PACIFIC NORTHWEST SHORTWAVE TROUGH THAT WILL DIG
SOUTH FROM IDAHO INTO UTAH ON MONDAY...INTO THE FOUR CORNERS REGION
ON TUESDAY...THEN SOUTHERN NEW MEXICO EARLY WEDNESDAY BEFORE LIFTING
OUT THROUGH WEST TEXAS TOWARD NORTH CENTRAL TEXAS LATE WEDNESDAY.
WILL ISSUE A WIND ADVISORY FOR ALL ZONES FROM 1 PM TO 9 PM TOMORROW
...WILL ALSO ISSUE A RED FLAG WARNING FOR ALL ZONES TOMORROW FROM
10 AM TO 9 PM AS WELL.

THE TRACK OF THIS UPPER LEVEL DISTURBANCE WILL GENERATE REASONABLY
GOOD CHANCES FOR PRECIPITATION...RAIN SHOWERS AND THUNDERSTORMS...
FROM TUESDAY THROUGH FRIDAY ACROSS OUR CWA. 12 UTC MEX GUIDANCE
INDICATES THE HIGHEST POPS FOR ABQ TCS RTN TCC ROW ON THURSDAY...
WHILE FOR FMN GUP GNT THE HIGHEST POPS OCCUR ON TUESDAY.

SIGNIFICANT COLD AIR ADVECTION OF A CONTINENTAL POLAR AIR MASS...
FROM NORTHERN ALBERTA CANADA...WILL OCCUR ACROSS NEW MEXICO FROM
LATE WEDNESDAY INTO EARLY FRIDAY...AS A 500 MB HIGH AMPLITUDE RIDGE
DEVELOPS OVER THE PACIFIC COAST. EXPECT MAXIMUM TEMPERATURES TO
DECREASE AN AVERAGE OF 10 TO 15 DEGREES FROM CLIMATE NORMS ON
THURSDAY.  SOME AREAS ON THE EASTERN PLAINS AND NORTHEAST HIGHLANDS
MAY DROP AS MUCH AS 20 DEGREES FROM CLIMATE NORMS ON THURSDAY.
MAXIMUM TEMPERATURES WILL BEGIN TO REBOUND ON SATURDAY AS THIS RIDGE
PATTERN WILL BEGIN TO BREAKDOWN SATURDAY INTO SUNDAY...AS THE RIDGE
MOVES EAST AHEAD OF THE NEXT PACIFIC NORTHWEST SHORTWAVE
TROUGH. SPB

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AT ALL AIRPORTS.
SOUTHWEST WINDS WILL GUST TO AROUND 35KT OVER THE OVER THE NORTHEAST
QUARTER OF NEW MEXICO THROUGH 00Z. STRONGER SOUTHWEST WINDS EXPECTED
AREA WIDE MONDAY WITH GUSTS AROUND 45KT IN THE AFTERNOON...FAVORING
THE EASTERN PLAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ

&&

.FIRE WEATHER...
WEAK UPPER RIDGE WILL GIVE WAY TO STRENGTHENING SOUTHWEST WINDS
ALOFT MONDAY AS UPPER LOW APPROACHES FOUR CORNERS REGION. LOW LEVEL
MOISTURE ACROSS EASTERN NEW MEXICO WILL GET SHOVED EAST LATER THIS
AFTERNOON AND MORE SO ON MONDAY AS SURFACE LEE TROUGH DEVELOPS AND
INTENSIFIES. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER
THE NORTHEAST THROUGH EARLY THIS EVENING. THE POOR RH RECOVERIES
EXPECTED AGAIN TONIGHT WILL BE FOLLOWED BY WIDESPREAD CRITICAL
CONDITIONS MONDAY.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  45  78  46  68 /   0   5  20  30
GALLUP..........................  37  75  40  61 /   0   0  20  30
GRANTS..........................  36  77  39  66 /   0   0   5  20
GLENWOOD........................  46  83  43  78 /   0   0   0  10
CHAMA...........................  35  70  27  58 /   0   0  10  30
LOS ALAMOS......................  37  75  32  66 /   0   0   0  10
RED RIVER.......................  33  66  38  50 /   0   0   5  30
TAOS............................  34  75  36  64 /   0   0   0  10
SANTA FE........................  38  76  31  65 /   0   0   0   5
SANTA FE AIRPORT................  41  78  42  69 /   0   0   0   5
ESPANOLA........................  41  80  43  71 /   0   0   0  10
ALBUQUERQUE HEIGHTS.............  52  81  52  75 /   0   0   0   5
ALBUQUERQUE VALLEY..............  50  84  53  78 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  49  79  49  73 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  49  83  52  77 /   0   0   0   5
SOCORRO.........................  50  87  55  80 /   0   0   0   5
SANDIA PARK/CEDAR CREST.........  43  76  46  65 /   0   0   0   5
MORIARTY/ESTANCIA...............  42  80  48  70 /   0   0   0   0
CARRIZOZO.......................  52  84  59  78 /   0   0   0   0
RUIDOSO.........................  54  78  51  70 /   0   0   0   0
RATON...........................  37  80  41  60 /   0   0   5  30
LAS VEGAS.......................  41  79  42  64 /   0   0   0   5
ROY.............................  44  79  58  65 /   0   0   0   5
CLAYTON.........................  47  83  45  63 /   0   0   5  20
SANTA ROSA......................  47  88  52  75 /   0   0   0   0
TUCUMCARI.......................  51  90  49  72 /   0   0   5   0
FORT SUMNER.....................  47  90  52  80 /   0   0   0   0
CLOVIS..........................  48  88  51  78 /   0   0   5   0
PORTALES........................  47  90  52  80 /   0   0   5   0
ROSWELL.........................  52  92  55  86 /   0   5   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ101>109.

WIND ADVISORY FROM 1 PM TO 9 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ001>021-026.

RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104.

&&

01/40
Hazardous weather outlook, May 11, 6:00 AM MDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN MAY 11 2008

NMZ001>021-026-121200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON TO 7 PM MDT FOR
NORTHEAST NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTHERN AND CENTRAL
NEW MEXICO FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG
WINDS AND LOW RELATIVE HUMIDITIES. SUSTAINED WINDS OVER 30 MPH AND
GUSTS TO 50 MPH ARE POSSIBLE ACROSS THE EASTERN PLAINS MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:50 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more11 hr
May 11, 3:50 AM MDTRed Flag WarningABQHarding, San Miguel, Union15 hr
May 11, 3:10 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more30 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.